My son is four years old. He got his first SVT attack when he was 10 months old. Since then he was on and off several types of medications like propranolol and propafenone and others that I don't remember their names. Every time he gets an SVT attack (which was all the time) we had to take him to the ER for him to get the adenosine. He ends up staying at the hospital for observation. After many trials they finally figured out which medication worked best and how much of it. So he then for quite a while was only on propranolol, which they already got to the highest dosage. Since August this year he has been getting the SVT attacks way to often and since they can no longer raise the propranolol dosage they start giving him propafenone. They told us that they thought it would be good for him to get an EP done and perhaps the catheter ablation. But now they have decided not to do that, because they think he is not ready. So they raised the propafenone dosage. They told us that they still have room to raise the dosage should he get SVT attacks again and after that they will see what to do next. Perhaps add another medication or eliminate the two and have a different medication. My worry is that since he has been taking the propafenone he has a lack of appetite. He has always been a very picky eater, but now it has gotten worse. My question is it safe to give a small child all these types of medications? Isn't there an alternative for this? I am not happy that despite him taking these medications he is still having the SVT attack. I do not know what to do. Would it be best to actually do the EP or not? Thanks so much, Adelaida
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.